Hail, Edwards
- When
- April 28, 5:00 PM CST to 5:10 PM CST
- Where
- Edwards County, 10 mi NW of Rocks Spgs
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.117, -100.333
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 28, 2:32 PM CST, 2 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 332 PM CDT FRI APR 28 2006 .DISCUSSION... AREA NATIONAL WEATHER SERVICE RADAR INDICATES SEVERE THUNDERSTORMS ALREADY DEVELOPING IN WESTERN VAL VERDE COUNTY. ATMOSPHERIC INSTABILITY WILL CONTINUE TO INCREASE THROUGH THE REST OF THE DAY AHEAD OF THE UPPER TROUGH CURRENTLY OVER THE NM/TX/MEX BORDER. THIS INSTABILITY COUPLED WITH ABUNDANT MOISTURE AND GOOD VERTICAL SHEAR WILL ALLOW DEVELOPING STORMS TO RAPIDLY INTENSIFY INTO SUPERCELLS WITH DAMAGING WINDS AND LARGE HAIL. THIS ENVIRONMENT WILL ALSO FAVOR THE POTENTIAL FOR ISOLATED TORNADOS. THE STORMS WILL FOCUS ALONG THE DRY-LINE BOUNDARY AND PROGRESS EASTWARD THROUGH EARLY SATURDAY MORNING...AND SHOULD EXIT THE EASTERN-MOST COUNTIES OF THE CWA BY NOON. AS THE TROF AXIS CONTINUES TO MOVE EASTWARD, NORTHWEST WINDS WILL BRING DRY SFC CONDITIONS ALLOWING FOR A WARM AFTERNOON. DRY CONDITIONS WILL CONTINUE THROUGH THE WEEKEND...RESULTING IN WARM AFTERNOONS AND MILD NIGHTS. WINDS WILL BEGIN TO SHIFT TO SE-S SUNDAY AFTERNOON DRAWING IN GULF MOISTURE. THIS WILL LEAD TO INCREASING HUMIDITIES AND CLOUDS THROUGH MID-WEEK. NEXT BEST CHANCE FOR RAIN WILL BE THE END OF NEXT WEEK AS ANOTHER FRONTAL BOUNDARY DRAPES ACROSS THE REGION. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 65 87 60 89 / 90 20 - 0 AUSTIN BERGSTROM INTL AIRPORT 64 85 54 87 / 90 20 - 0 DEL RIO INTL AIRPORT 64 90 61 94 / 40 - - 0 SAN ANTONIO INTL AIRPORT 65 86 59 88 / 60 10 - 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 25/04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 427 PM CDT FRI APR 28 2006 TXZ171>173-183>194-202>209-217>225-228-291100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 427 PM CDT FRI APR 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT ISOLATED SEVERE THUNDERSTORMS WILL CONTINUE LATE THIS AFTERNOON INTO THE EVENING HOURS. BY LATE EVENING...THE STORMS WILL ORGANIZE INTO A SQUALL LINE THAT WILL MOVE EAST ACROSS THE AREA DURING THE OVERNIGHT AND EARLY MORNING HOURS. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE SQUALL LINE WILL BE ONGOING EARLY IN THE MORNING BEFORE MOVING INTO SOUTHEAST TEXAS BY NOON. LARGE HAIL AND DAMAGING WINDS CAN BE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT INTO EARLY SATURDAY.
The Laughlin AFB radar (KDFX), 94 km away, was scanning. The volume nearest the first event began at 23:00 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496924.